Alert archive / Nebraska / Tornado Warnings in 2006
Tornado Warning 15, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Apr 6, 2006, 5:30 PM CDT for Gage County, Nebraska. It was in force for 60 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2006, 5:30 PM CDT (22:30 UTC)
- Expired
- Apr 6, 2006, 6:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Gage County, NE
The radar
The Omaha radar (KOAX), 129 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 5:51 PM CDT | TORNADO 0 | 2 S Odell, NE | THIS TORNADO CROSSED FROM NORTHERN KANSAS INTO EXTREME SOUTHERN GAGE COUNTY BEFORE LIFTING ALONG STATE LINE ROAD 4 MILES SOUTH AND 1/2 MILE WEST OF ODELL IN NEBRASKA. IN NEBRASKA IT WAS AN FO IN STRENGTH AND DID SOME TREE DAMAGE BEFORE LIFTING. THE TRACK IN NE |
| Apr 6, 5:51 PM CDT | TORNADO 0 | 3 S Odell, NE | THIS TORNADO CROSSED FROM NORTHERN KANSAS INTO EXTREME SOUTHERN GAGE COUNTY BEFORE LIFTING ALONG STATE LINE ROAD 3 TO 4 MILES SOUTH AND 1/2 MILE WEST OF ODELL IN NEBRASKA. IN NEBRASKA IT WAS AN FO IN STRENGTH AND DID SOME TREE DAMAGE BEFORE LIFTING. THE TRACK |
| Apr 6, 5:51 PM CDT | TORNADO 2 | 2 S Odell, NE | MULTIPLE VORTEX TORNADO ON THE GROUND. |
| Apr 6, 5:51 PM CDT | TORNADO | 2 S Odell, NE | MULTIPLE VORTEX TORNADO ON THE GROUND. THIS STORM REPORT WAS ORIGINALLY TRANSMITTED BY MISTAKE WITH A TORNADO F SCALE RATING OF F2. THE TORNADO F SCALE RATING HAS NOT BEEN DETERMINED YET... AS OF THE MORNING OF APRIL 07. |
| Apr 6, 6:00 PM CDT | HAIL 1 | Odell, NE | ALONG WITH 1.5 INCHES OF RAIN THAT FELL IN 45 MINUTES. |
| Apr 6, 6:30 PM CDT | TORNADO 0 | 6 S Adams, NE | AN F0 TORNADO TOUCHED DOWN ABOUT 5 TO 6 MILES SOUTH OF ADAMS. ON THE GROUND FOR ABOUT 5 MILES WITH A PATH WIDTH OF ABOUT 200 YARDS. LIFTED ABOUT 1/2 MILE SOUTHWEST OF ADAMS. |
| Apr 6, 6:35 PM CDT | TSTM WND DMG | Adams, NE | SHED DESTROYED BY 70 TO 80 MPH WINDS |
| Apr 6, 6:35 PM CDT | TSTM WND GST 80 | Adams, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 12:43 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -546 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KOAX 062231 TOROAX NEC067-062330- /O.NEW.KOAX.TO.W.0015.060406T2230Z-060406T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 530 PM CDT THU APR 6 2006 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... GAGE COUNTY IN SOUTHEAST NEBRASKA * UNTIL 630 PM CDT * AT 528 PM CDT...RADAR INDICATED A TORNADIC STORM AND TRAINED SPOTTERS CONFIRM A TORNADO. THE TORNADO WAS LOCATED 13 MILES SOUTH OF ODELL...OR ABOUT 28 MILES SOUTH OF BEATRICE...MOVING NORTHEAST AT 40 MPH. * THE TORNADO WILL BE NEAR... ODELL AROUND 545 PM CDT... BLUE SPRINGS AND WYMORE AROUND 555 PM CDT... 7 MILES SOUTHEAST OF BEATRICE AROUND 605 PM CDT... 9 MILES SOUTHEAST OF PICKRELL AROUND 615 PM CDT... ADAMS AROUND 630 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4001 9691 4001 9646 4047 9646 4047 9690 $$ DEWALD/CZ
3 follow-up statements
000 WWUS53 KOAX 062236 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 536 PM CDT THU APR 6 2006 NEC067-062330- /O.CON.KOAX.TO.W.0015.000000T0000Z-060406T2330Z/ GAGE NE- 536 PM CDT THU APR 6 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR GAGE COUNTY... AT 533 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR BREMEN IN NORTHEAST KANSAS. THIS TORNADO WAS LOCATED 9 MILES SOUTH OF ODELL...OR ABOUT 24 MILES SOUTH OF BEATRICE...MOVING NORTH AT 40 MPH. THE TORNADO WILL BE NEAR... ODELL BY 545 PM CDT... BLUE SPRINGS AND WYMORE BY 555 PM CDT... 6 MILES EAST OF BEATRICE BY 605 PM CDT... FILLEY BY 610 PM CDT... ADAMS BY 625 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING FOR SOUTHEASTERN NEBRASKA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR NORTHEASTERN NEBRASKA. LAT...LON 4001 9691 4001 9646 4047 9646 4047 9690 $$ DEWALD/CZ
000 WWUS53 KOAX 062246 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 544 PM CDT THU APR 6 2006 NEC067-062330- /O.CON.KOAX.TO.W.0015.000000T0000Z-060406T2330Z/ GAGE NE- 544 PM CDT THU APR 6 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR GAGE COUNTY... AT 541 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LARGE TORNADO ON THE GROUND 5 MILES NORTH OF HANOVER KANSAS. THIS TORNADO WAS LOCATED NEAR ODELL...OR ABOUT 19 MILES SOUTH OF BEATRICE...MOVING NORTH AT 45 MPH. TAKE COVER NOW THE TORNADO WILL IMPACT... RURAL AREAS BETWEEN ODELL AND BEATRICE... BEATRICE... PICKRELL... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. TAKE COVER NOW GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. LAT...LON 4001 9691 4001 9646 4047 9646 4047 9690 $$ DEWALD/CZ
000 WWUS53 KOAX 062259 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 558 PM CDT THU APR 6 2006 NEC067-062330- /O.CON.KOAX.TO.W.0015.000000T0000Z-060406T2330Z/ GAGE NE- 558 PM CDT THU APR 6 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR GAGE COUNTY... AT 551 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A MULTI VORTEX TORNADO ON THE GROUND 2 MILES SOUTH OF ODELL. AT 554 PM THIS TORNADO WAS LOCATED 7 MILES WEST OF WYMORE...OR ABOUT 9 MILES SOUTH OF BEATRICE...MOVING NORTH AT 45 MPH AND IS HEADING DIRECTLY FOR THE CITY OF BEATRICE. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PICKRELL. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY LAT...LON 4001 9691 4001 9646 4047 9646 4047 9690 $$ DEWALD/CZ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Apr 6, 1:53 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 6, 1:53 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
153 PM CDT THU APR 6 2006
.DISCUSSION...
FORECAST CONCERNS WILL BE ONGOING CONVECTIVE SEVERE WEATHER...THEN
PRECIPITATION AND POTENTIAL FOR HEAVY RAIN...THEN STRONG WINDS ON THE
BACKSIDE OF THE SYSTEM LATER TONIGHT INTO FRIDAY AFTERNOON.
LATEST SFC ANALYSIS HAS LOW PRES CENTERED WEST OF CNK WITH ANOTHER
WEAKER AREA OF LOW PRES NORTH TOWARD ORD AND ALSO SW WEST OF LBL
KANSAS. TEMPS AROUND AROUND 80 FM TQE TO BIE WITH SFC DEWPOINTS IN
THE 50S. THE DRY LINE IS WEST OF RSL KS. BASED ON SFC
ANALYSIS...INITIAL THREAT WITH DEEPER MOISTURE AND DRY PUNCH FM
CNTRL INTO NE KS. SPC SUPERCELL PARAMETERS HIGHLIGHTING NE KS AND
THIS WILL CHANGE AS THE AFTERNOON PROGRESSES. THE 18Z TOP
SOUNDING STILL HAD A BIT OF A CAP TO OVERCOME WITH -286 J/KG. THE
OAX SOUNDING WAS LAUNCHED ABOUT AN HOUR AGO AND THE SOUNDING JUST
CAME IN. STILL A CAP OF -217 J/KG TO OVERCOME...BUT ONCE THIS IS
ELIMINATED...STORMS SHOULD TAKE OFF. SPC CONTINUES THE HIGH RISK
OVER SE NEB WITH A MODERATE RISK FARTHER N. VISIBLE STLT SHOWING
STORMS STARTING TO GO IN CNTRL KS. A MODIFIED SOUNDING OVER SE NEB
SHOWS THE CAP IS NEARLY GONE...SO WILL LIKELY GO INTO WARNING MODE
SHORTLY. SFC MOISTURE CONVERGENCE TAKING PLACE NEAR THE LOW IN NEB
S INTO KS AND ACRS SE NEB. DEEP LYR CONVERGENCE IS NR THE FBY
AREA. SBCAPES ARE AROUND 2000 J/KG ACRS ERN NEB AND ARE EXPECTED
TO INCREASE TO AROUND 3000 K/KG. WITH STEEP LAPSE RATES IN PLACE
AND BRN SHEAR OF 30-50 M2/S2 AND EXPECTED TO INCREASE AND FOCUS
OVER SE NEB. PDS TORNADO WATCH APPEARS WELL PLACED OVER ALL OF SE
NEB INTO KS AND GOES THRU 02Z. STEEP LAPSE RATES AND LIFT CONTINUE
INTO THE EVENING...THUS ADDITIONAL WATCHES MAY BE NEEDED. BEYOND
SEVERE WEATHER THREAT INTO THIS EVENING...WILL TRANSITION TO HEAVY
RAIN AND WIND ADVISORY THREAT INTO FRIDAY.
HAVE ISSUED A FLOOD WATCH FOR NORTHEAST NEBRASKA SOUTH INTO THE
DAVID CITY AND JEFFERSON COUNTY DUE TO ANTECEDENT SOIL CONDITIONS
AND LOW 1 TO 2 INCH GUIDANCE ON FLOODING
HAVE ISSUED A WIND ADVISORY FOR LATE TONIGHT THRU FRIDAY AFTERNOON
FOR NORTHEAST NEBRASKA AND MONONA COUNTY. LATER SHIFTS WILL NEED
TO ASSESS AND IF THINGS GO AS EXPECTED...WOULD HAVE TO EXPAND
FARTHER SOUTH THURSDAY AS WIND RATCHET UP.
FRIDAY NIGHT THE LOW WEAKENS AS IT MOVES INTO MISSOURI WITH
DECREASING SFC WINDS. HIGH PRESSURE AND DRY CONDITIONS ARE
EXPECTED SATURDAY WITH RETURN FLOW INCREASING SUNDAY.
THE EXTENDED SUNDAY NIGHT THRU WEDNESDAY...THE MID LEVEL RIDGE
SUNDAY TRANSITIONS TO SW FLOW ALOFT MONDAY. THERE IS A LEAD WAVE
MOVING INTO THE PLAINS MONDAY NIGHT AND TUESDAY WITH THE MAIN MID
LEVEL TROF OFF THE WEST COAST. WITH THE CONTINUED DISPARITY IN
TIMING AND STRENGTH IN THE OUTPERIODS...MAINTAINED A DRY FCST THRU
MONDAY...THEN GRADUALLY INCREASE CHC OF PRECIP MONDAY NIGHT AND
CONTINUE THRU TUESDAY NIGHT. LEFT HIGHS AND LOWS MOSTLY ABOVE
NORMAL.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH FRIDAY
AFTERNOON FOR NEZ011-NEZ012-NEZ015-NEZ016-NEZ017-NEZ018-
NEZ030-NEZ031-NEZ032-NEZ033-NEZ034-NEZ042-NEZ043-NEZ044-
NEZ050-NEZ065-NEZ078-NEZ088.
WIND ADVISORY FROM 1 AM TO 4 PM CDT FRIDAY FOR NEZ011-NEZ012-
NEZ015-NEZ016-NEZ017-NEZ018-NEZ030-NEZ031-NEZ032-NEZ033-
NEZ034-NEZ042-NEZ043-NEZ044.
IA...FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH FRIDAY
AFTERNOON FOR IAZ043.
WIND ADVISORY FROM 1 AM TO 4 PM CDT FRIDAY FOR IAZ043.
&&
ZAPOTOCNYHazardous weather outlook, Apr 6, 11:46 AM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1146 AM CDT THU APR 6 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-062300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1146 AM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SIGNIFICANT SEVERE WEATHER EVENT APPEARS LIKELY FOR EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON AND EVENING. THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS OVER SOUTHEAST NEBRASKA... GENERALLY SOUTH OF A LINE FROM SEWARD TO LINCOLN TO NEBRASKA CITY. A MODERATE RISK OF SEVERE EXISTS FOR THE REMAINDER OF EASTERN NEBRASKA AND ALL OF SOUTHWEST IOWA. AN AREA OF LOW PRESSURE WILL CONTINUE TO DRIFT SOUTH TOWARD THE KANSAS AND NEBRASKA BORDER THROUGH EARLY EVENING. THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ALONG A DRY LINE THAT EXTENDS SOUTHWARD FROM THE LOW ACROSS CENTRAL NEBRASKA BY 2 TO 4 PM WHEN THE CAP SUFFICIENTLY WEAKENS. DUE TO VERY STRONG INSTABILITY AND WIND SHEAR IN THE ATMOSPHERE...SUPERCELL STORMS WILL BE LIKELY. THE STORMS WILL INITIALLY AFFECT AN AREA FROM COLUMBUS SOUTHWARD TO FAIRBURY...BUT SHOULD DEVELOP EASTWARD INTO THE REMAINDER OF EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH EARLY EVENING. IN ADDITION...THUNDERSTORMS MAY DEVELOP EASTWARD ALONG A WARM FRONT THAT EXTENDS INTO EASTERN NEBRASKA AND SOUTHWEST IOWA. GOLF BALL SIZE OR LARGER AND DAMAGING WINDS WILL BE THE MAIN HAZARDS. HOWEVER...THERE WILL BE A CHANCE OF TORNADOES TOO...ESPECIALLY ACROSS SOUTHEAST NEBRASKA. THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH BY LATE IN THE EVENING AS THE ATMOSPHERE BEGINS TO STABILIZE. IN ADDITION TO THE THREAT OF SEVERE WEATHER...HEAVY RAIN IS ALSO LIKELY OVER A PORTION OF THE FORECAST AREA TONIGHT. THIS WOULD GENERALLY BE ALONG AND WEST OF A LINE FROM BEATRICE TO LINCOLN TO ONAWA IOWA. SOME FLASH FLOODING MAY BE POSSIBLE IN THESE AREAS AND A FLOOD WATCH WILL LIKELY BE ISSUED FOR THESE AREAS. VERY STRONG WINDS ARE ALSO EXPECTED TONIGHT ACROSS NORTHEAST NEBRASKA AS THE POWERFUL LOW PRESSURE DEEPENS OVER SOUTHERN NEBRASKA. WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 45 MPH ARE POSSIBLE OVERNIGHT AND A WIND ADVISORY WILL LIKELY BE ISSUED FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY STRONG WINDS WILL CONTINUE ON FRIDAY AS THE LOW PRESSURE AREA MOVES INTO THE MISSISSIPPI RIVER VALLEY. NORTHERLY WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL BE POSSIBLE THROUGH MUCH OF THE DAY. AREAS OF HEAVY RAIN MAY ALSO PERSIST ACROSS NORTHEAST NEBRASKA THROUGH THE MORNING ALSO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING. EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS THE AREA ARE ENCOURAGED TO MONITOR THIS SEVERE WEATHER SITUATION CLOSELY AND BE PREPARED TO MOBILIZE QUICKLY. A MEDIA AND EMERGENCY MANAGER CONFERENCE CALL WILL BE HELD AT 1230 PM THIS AFTERNOON. PLEASE USE THE NUMBER AND PASSCODE THAT HAVE ALREADY BEEN SENT TO YOU. DEWALD
In the hours before
Special weather statement, Apr 6, 1:25 PM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 125 PM CDT THU APR 6 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-061930- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 125 PM CDT THU APR 6 2006 ...WARNING DECISION UPDATE FOR SOUTHEAST NEBRASKA... LOOKS LIKE CONVECTION IS TRYING TO OVERCOME THE CAP ACROSS JEFFERSON COUNTY...BASED ON A TEMP OF 81 AND A DEWPOINT IN THE LOWER 50S. LATEST LAPS SOUNDING FOR FAIRBURY INDICATED THE CAP IS ALL BUT GONE IN THAT AREA...THUS AM THINKING THIS MAY TAKE OFF AFTERALL. LATEST 1815Z SATELLITE IMAGERY ALSO INDICATED A LINE OF TOWERING CUMULUS ALONG THE DRY LING...EXTENDING FROM KHSI TO KCNK. THUS...WOULD EXPECT WE/D BE ISSUING WARNINGS WITHIN THE HOUR IF PRESENT TRENDS HOLD TRUE. DEWALD
Special weather statement, Apr 6, 1:48 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 148 PM CDT THU APR 6 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-061945- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 148 PM CDT THU APR 6 2006 ...WARNING DECISION UPDATE FOR SOUTHEAST NEBRASKA... CONVECTION STRUGGLING TO OVERCOME THE CAP NEAR FAIRBURY AND BEATRICE. 18Z LAPS SOUNDING SHOWED THE CAP JUST A BIT STRONGER THAN PREVIOUSLY THOUGHT...AND THE BEST MOISTURE CONVERGENCE IS FURTHER SOUTH ACROSS KANSAS AT TIME. THE 18Z KOAX SOUNDING STILL INDICATED A SUBSTANTIAL CAP FURTHER EAST WITH A CIN STILL OF 217 J/KG. GOOD SHEAR VALUES THOUGH EXIST ON THE 18Z KOAX SOUNDING AND THIS WILL LIKELY INCREASE AS WE MOVE THROUGH THE REMAINDER OF THE AFTERNOON. STILL WAITING THOUGH...AND STILL ANTICIPATE THAT WE/LL BE IN WARNING MODE IN OUR SOUTHWESTERN FORECAST AREA WITHIN AN HOUR OR SO. DEWALD
Special weather statement, Apr 6, 2:26 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 226 PM CDT THU APR 6 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-062010- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 226 PM CDT THU APR 6 2006 ...WARNING DECISION UPDATE FOR SOUTHEAST NEBRASKA... LATEST 19Z SUBJECTIVE ANALYSIS INDICATED THE MOISTURE HAS REALLY MIXED OUT IN THE AREA FROM KHJH TO KBIE WITH DEWPOINTS ONLY IN THE UPPER 40S. THIS IS LIKELY DUE TO THE DRY AIR ALOFT THAT HAS REALLY MIXED DOWN...ALSO EVIDENT AS SURFACE TEMPERATURES IN THE LOWER 80S. MUCH DEEPER MOISTURE WAS NOTED ACROSS NORTH CENTRAL KANSAS WITH DEWS IN THE UPPER 50S TO LOWER 60S...AND THUS WE/LL HAVE TO WAIT FOR THIS MOISTURE TO EDGE NORTHWARD BACK INTO SOUTHEAST NEBRASKA. THE CONVECTIVE TEMPERATURE IS ABOUT 84 DEGREES NEAR FAIRBURY...THUS IF WE CAN REACH THAT...IT SHOULD BE ENOUGH TO OVERCOME THE CAP. ALSO... COOLING ALOFT SHOULD CONTINUE AS DYNAMICS MOVE INTO THE AREA. STILL THINKING CAP CAN BE BREACHED WITHIN AN HOUR OR SO. STORMS MAY HAVE A TENDENCY TO SPLIT...AS EVIDENCED BY THE STORM WEST OF KICT WITH THE LEFT MOST CELL BECOMING DOMINANT. TORNADO THREAT NOT THAT IMPRESSIVE JUST YET DUE TO HIGH LEVELS OF LFC (LEVEL OF FREE CONVECTION) AND RELATIVELY MARGINAL 0-1KM SHEAR VALUES. DEWALD
Special weather statement, Apr 6, 3:05 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 305 PM CDT THU APR 6 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-062130- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 305 PM CDT THU APR 6 2006 ...WARNING DECISION UPDATE FOR SOUTHEAST NEBRASKA... LATEST 20Z ANALYSIS INDICATES RAPID THUNDERSTORM DEVELOPMENT WEST OF CONCORDIA KS SOUTHWARD TO ALONG THE DRY LINE. MAIN DRY-LINE PUNCH IS ACROSS CENTRAL AND NORTH CENTRAL KANSAS. SECONDARY WARM-FRONT WITH DEEPER MOISTURE EXTENDS FROM THE KANSAS/NEBRASKA BORDER SOUTHWARD. CELLS DURING THE NEXT COUPLE HOURS MAY MOVE NORTHEASTWARD INTO JEFFERSON/SALINE/GAGE COUNTY AREA. THESE STORMS ARE LIKELY TO BECOME SUPERCELLS...WITH MAINLY A LARGE HAIL THREAT. LOW LEVEL SHEAR IS EXPECTED TO INCREASE OVER AREA DURING THE EVENING WHICH WOULD INCREASE THE TORNADO THREAT. IN ADDITION...A NEW CELL HAS DEVELOPED OVER NEMAHA COUNTY NEBRASKA. CONVECTIVE TEMPERATURE HAS BEEN REACHED AND CAP IS WEAKENING. EXPECT CONTINUED DEVELOPMENT DURING THE NEXT HOUR OR TWO WITH INITIAL MAIN THREAT BEING LARGE HAIL. SMITH
Special weather statement, Apr 6, 4:31 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 431 PM CDT THU APR 6 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-062231- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 431 PM CDT THU APR 6 2006 ...WARNING DECISION UPDATE FOR SOUTHEAST NEBRASKA... LATEST 21Z ANALYSIS CONTINUES TO SHOW THE BEST MOISTURE SOUTH OF THE NEBRASKA/KANSAS BORDER AND ALSO ACROSS MISSOURI NORTHWARD INTO WESTERN IOWA. MUCH OF THE MOISTURE IN EASTERN NEBRASKA HAS MIXED OUT. PRIMARY CONCERN DURING THE NEXT SEVERAL HOURS WILL BE SOUTH OF A LINCOLN/NEBRASKA CITY LINE. SUPERCELL MOVING INTO CLAY COUNTY KS RECENTLY HAD A TORNADO REPORT WITH IT. THIS STORM IS RACING NORTH NORTHEAST AROUND 55 MPH. THIS CELL WILL BEGIN TO AFFECT THE JEFFERSON AND SOUTHERN GAGE COUNTY AREA IN THE NEXT 60-90 MINUTES. SHEAR IS EXPECTED TO BECOME MORE FAVORABLE FOR TORNADOES ACROSS SOUTHEAST NEBRASKA DURING THE NEXT SEVERAL HOURS. SMITH
Local storm report, Apr 6, 5:10 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
510 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL ST. EDWARD 41.57N 97.86W
04/06/2006 E0.75 INCH BOONE NE PUBLIC
&&
SKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 12:11 PM CDT | Flood Watch | OAX | Antelope, Boone, Burt, Butler, Cedar, Colfax and 12 more | 15 hr |
| Apr 6, 12:22 PM CDT | Wind Advisory | OAX | Antelope, Boone, Burt, Butler, Cedar, Colfax and 12 more | 28 hr |
| Apr 6, 4:38 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 52 min |
| Apr 6, 4:51 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 54 min |
| Apr 6, 5:29 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 31 min |
| Apr 6, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 22 min |
| Apr 6, 5:40 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 50 min |
| Apr 6, 5:59 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 29 min |
| Apr 6, 6:13 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 62 min |
| Apr 6, 6:17 PM CDT | Flash Flood Warning | OAX | Gage | 3 hr |
| Apr 6, 6:17 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 28 min |
| Apr 6, 6:28 PM CDT | Tornado Warning | OAX | Gage | 22 min |
| Apr 6, 6:33 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 27 min |
| Apr 6, 6:56 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 34 min |
| Apr 6, 6:58 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 32 min |
Nearby
Tornado Warnings in Nebraska, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.